MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW
Catalog Number LITNGBT6XTX150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 6x (cat6x) confirmed that the catheter was fractured.Evaluation revealed that the coil winds from fracture location wrapped around the trax delivery device (trax) causing the fractured segments to be stuck on the trax.This type of damage is consistent with the retraction of device against resistance during use.Based on the reported complaint, the root cause of this damage could not be determined.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure via pedal access using an indigo system aspiration catheter 6x (cat6x), an indigo system lightning bolt aspiration tubing (lightning bolt), a trax delivery device (trax), and a non-penumbra sheath.The cat6x was noted to be fractured on the midshaft.It is unknown when the damage occurred.The cat6x was removed.The procedure was completed using a non-penumbra device.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6X
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25037621
Report Number3005168196-2026-00151
Device Sequence Number9643348
Product Code QEW
UDI-Device Identifier00810169722466
UDI-Public00810169722466
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K242319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT6XTX150
Device Lot NumberF00019381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight249 KG